Alert archive / California / Wind Advisories in 2010

Wind Advisory 21, NWS San Diego, CA

April 28, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Apr 28, 2010, 3:08 AM PDT for 4 counties in California. It took effect at Apr 29, 2010, 3:18 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 3:08 AM PDT (10:08 UTC)
In effect from
Apr 29, 2010, 3:18 AM PDT
Expired
Apr 29, 2010, 8:00 PM PDT
In force
17 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pt Mugu Naws, CA (KNTD), launched 00:00Z, 10.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pt Mugu Naws, CA at 00:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pt Mugu Naws, CA at 00:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS76 KSGX 281008
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
308 AM PDT WED APR 28 2010

...STRONG GUSTY WINDS THROUGH THURSDAY...

.A LARGE TROUGH OF LOW PRESSURE OVER THE CENTRAL AND WESTERN
STATES WILL BRING STRONG ONSHORE WINDS AT TIMES THROUGH THURSDAY.

CAZ055-060-282100-
/O.CAN.KSGX.WI.Y.0020.000000T0000Z-100428T1900Z/
/O.NEW.KSGX.WI.Y.0021.100429T1300Z-100430T0300Z/
/O.EXT.KSGX.HW.W.0004.100428T1700Z-100429T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
308 AM PDT WED APR 28 2010

...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 AM PDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM PDT THURSDAY...
...WIND ADVISORY IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM PDT THURSDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WARNING IS NOW IN
EFFECT FROM 10 AM THIS MORNING TO 6 AM PDT THURSDAY. 

* TIMING: WINDS WILL STRENGTHEN THROUGH THIS AFTERNOON AND BE
  STRONGEST TONIGHT.

* WINDS: AREAS OF SOUTHWEST TO WEST WINDS INCREASING TO 20 TO
  30 MPH WITH GUSTS TO 55 MPH DURING THE AFTERNOON. BECOMING 25 TO
  35 MPH WITH GUSTS TO 65 MPH TONIGHT...THEN 20 TO 30 MPH WITH
  GUSTS TO 50 MPH THURSDAY THROUGH THURSDAY EVENING.

* VISIBILITY: IN THE DESERTS...LOCALLY LESS THAN ONE QUARTER MILE
  AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

CAZ056-058-061-062-282100-
/O.UPG.KSGX.WI.Y.0020.100428T1900Z-100429T0700Z/
/O.NEW.KSGX.WI.Y.0021.100429T1300Z-100430T0300Z/
/O.EXB.KSGX.HW.W.0004.100428T1700Z-100429T1300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
308 AM PDT WED APR 28 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
PDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM PDT
THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 6 AM TO 8 PM PDT THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 


* WINDS: AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 WITH GUSTS TO
  45 MPH...BECOMING 20 TO 30 MPH WITH GUSTS TO 55 MPH IN THE
  AFTERNOON...AND GUSTS TO 60 MPH TONIGHT. FOR THURSDAY THROUGH
  THURSDAY EVENING...20 TO 30 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: IN THE DESERTS...LOCALLY LESS THAN ONE QUARTER MILE AT
  TIMES IN BLOWING DUST AND SAND.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

CAZ042-043-050-282100-
/O.NEW.KSGX.WI.Y.0021.100429T1500Z-100430T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
308 AM PDT WED APR 28 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. 

* TIMING: WINDS WILL BE STRONGEST DURING THE AFTERNOON AND EARLY EVENING.

* WINDS: AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
5 follow-up statements
520 
WWUS76 KSGX 282028
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PDT WED APR 28 2010

...STRONG GUSTY WINDS THROUGH THURSDAY...

.A LARGE TROUGH OF LOW PRESSURE OVER THE CENTRAL AND WESTERN
STATES WILL BRING STRONG WEST TO NORTHWEST WINDS AT TIMES THROUGH
THURSDAY. 

CAZ055-060-290430-
/O.CON.KSGX.HW.W.0004.000000T0000Z-100429T1300Z/
/O.CON.KSGX.WI.Y.0021.100429T1300Z-100430T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
128 PM PDT WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PDT THURSDAY. 

* TIMING: WINDS WILL STRENGTHEN THROUGH THIS AFTERNOON AND BE
  STRONGEST TONIGHT.

* WINDS: AREAS OF SOUTHWEST TO WEST WINDS INCREASING TO 20 TO 30
  MPH WITH GUSTS TO 55 MPH DURING THE AFTERNOON. BECOMING 25 TO 35
  MPH WITH GUSTS TO 65 MPH TONIGHT...THEN 20 TO 30 MPH WITH GUSTS
  TO 50 MPH THURSDAY THROUGH THURSDAY EVENING.

* VISIBILITY: IN THE DESERTS...LOCALLY LESS THAN ONE QUARTER MILE AT
  TIMES IN BLOWING DUST AND SAND.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE BROKEN
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

CAZ056-058-061-062-290430-
/O.CON.KSGX.HW.W.0004.000000T0000Z-100429T1300Z/
/O.CON.KSGX.WI.Y.0021.100429T1300Z-100430T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
128 PM PDT WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PDT THURSDAY. 

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 WITH GUSTS TO
  45 MPH...BECOMING 20 TO 30 MPH WITH GUSTS TO 55 MPH IN THE
  AFTERNOON...AND GUSTS TO 60 MPH TONIGHT. FOR THURSDAY THROUGH
  THURSDAY EVENING...20 TO 30 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: IN THE DESERTS...LOCALLY LESS THAN ONE QUARTER MILE
  AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

CAZ042-043-050-290430-
/O.CON.KSGX.WI.Y.0021.100429T1500Z-100430T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
128 PM PDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY.

* TIMING: WINDS WILL BE STRONGEST DURING THE AFTERNOON AND EARLY
  EVENING. 

* WINDS: AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

SGX
733 
WWUS76 KSGX 290429
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 PM PDT WED APR 28 2010

...STRONG GUSTY WINDS THROUGH THURSDAY...

.A LARGE TROUGH OF LOW PRESSURE OVER THE CENTRAL AND WESTERN STATES
WILL BRING STRONG NORTHWEST WINDS AT TIMES THROUGH THURSDAY.

CAZ055-060-291230-
/O.CON.KSGX.HW.W.0004.000000T0000Z-100429T1300Z/
/O.CON.KSGX.WI.Y.0021.100429T1300Z-100430T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
929 PM PDT WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PDT THURSDAY. 

* TIMING: TONIGHT.

* WINDS: WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 65 MPH
  TONIGHT...THEN 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH
  THURSDAY EVENING.

* VISIBILITY: BLOWING DUST AND SAND WILL LOWER VISIBILITIES TO
  LESS THAN ONE QUARTER MILE AT TIMES.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES.

&&

$$

CAZ056-058-061-062-291230-
/O.CON.KSGX.HW.W.0004.000000T0000Z-100429T1300Z/
/O.CON.KSGX.WI.Y.0021.100429T1300Z-100430T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
929 PM PDT WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PDT THURSDAY. 

* WINDS: WEST TO NORTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO
  65 MPH TONIGHT. FOR THURSDAY THROUGH THURSDAY EVENING...20 TO
  30 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: LOCALLY LESS THAN ONE QUARTER MILE AT TIMES IN THE
  DESERTS IN BLOWING DUST AND SAND.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE
CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES.

&&

$$

CAZ042-043-050-291230-
/O.CON.KSGX.WI.Y.0021.100429T1500Z-100430T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
929 PM PDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY.

* TIMING: WINDS WILL BE STRONGEST THURSDAY AFTERNOON AND EARLY
  EVENING.

* WINDS: WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. DOWNED POWER
  LINES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. 

&&

$$


MOEDE
797 
WWUS76 KSGX 291018
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
318 AM PDT THU APR 29 2010

...STRONG GUSTY WINDS THROUGH THIS EVENING...

.A LARGE TROUGH OF LOW PRESSURE OVER THE CENTRAL AND WESTERN
STATES WILL BRING STRONG NORTHWEST WINDS AT TIMES THROUGH THIS
EVENING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS. 

CAZ055-060-292100-
/O.CAN.KSGX.HW.W.0004.000000T0000Z-100429T1300Z/
/O.EXT.KSGX.WI.Y.0021.100429T1018Z-100430T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
318 AM PDT THU APR 29 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT
THIS EVENING. 

* TIMING: TODAY THROUGH THIS EVENING. 

* WINDS: WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: BLOWING DUST AND SAND WILL LOWER VISIBILITIES TO
  LESS THAN ONE QUARTER MILE AT TIMES.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE  
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-292100-
/O.CAN.KSGX.HW.W.0004.000000T0000Z-100429T1300Z/
/O.EXT.KSGX.WI.Y.0021.100429T1018Z-100430T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
318 AM PDT THU APR 29 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT
THIS EVENING. 

* TIMING: TODAY THROUGH THIS EVENING.

* WINDS: WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO
  55 MPH.

* VISIBILITY: LOCALLY LESS THAN ONE QUARTER MILE AT TIMES IN BLOWING
  DUST AND SAND.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE  
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-057-292100-
/O.EXA.KSGX.WI.Y.0021.100429T1500Z-100430T0300Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
318 AM PDT THU APR 29 2010

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

* TIMING: TODAY THROUGH THIS EVENING.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS AND DOWNED POWER LINES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-043-050-292100-
/O.CON.KSGX.WI.Y.0021.100429T1500Z-100430T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
318 AM PDT THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* TIMING: TODAY THROUGH THIS EVENING.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS AND DOWNED POWER LINES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
218 
WWUS76 KSGX 292026
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
126 PM PDT THU APR 29 2010

...STRONG GUSTY WINDS THROUGH THIS EVENING...

.A LARGE TROUGH OF LOW PRESSURE OVER THE CENTRAL AND WESTERN
STATES WILL BRING STRONG WEST TO NORTHWEST WINDS AT TIMES THROUGH
THIS EVENING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND
DESERTS.

CAZ055-060-300300-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-100430T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
126 PM PDT THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: TODAY THROUGH THIS EVENING.

* WINDS: WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY: BLOWING DUST AND SAND WILL LOWER VISIBILITIES TO LESS
  THAN ONE QUARTER MILE AT TIMES.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE BROKEN
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-300300-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-100430T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
126 PM PDT THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: TODAY THROUGH THIS EVENING.

* WINDS: WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO
  50 MPH.

* VISIBILITY: LOCALLY LESS THAN ONE QUARTER MILE AT TIMES IN
  BLOWING DUST AND SAND.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. POSSIBLE BROKEN
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-043-048-050-057-300300-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-100430T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
126 PM PDT THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: TODAY THROUGH THIS EVENING.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: DIFFICULTY DRIVING HIGH PROFILE VEHICLES. BROKEN TREE LIMBS
  AND DOWNED POWER LINES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
929 
WWUS76 KSGX 300301
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
801 PM PDT THU APR 29 2010

...WIND ADVISORIES HAVE EXPIRED...

CAZ042-043-048-050-055>058-060>062-300415-
/O.EXP.KSGX.WI.Y.0021.000000T0000Z-100430T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
801 PM PDT THU APR 29 2010

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE OVERNIGHT. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 9:30 PM PDT, 5 hours 38 minutes earlier.

Area forecast discussion, Apr 27, 9:30 PM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT TUE APR 27 2010

.SYNOPSIS...
THE MARINE LAYER WILL DEEPEN RAPIDLY TONIGHT AHEAD OF A COLD
FRONT...DEEP ENOUGH FOR POSSIBLE LIGHT RAIN OR DRIZZLE LATE TONIGHT
OR EARLY WEDNESDAY. WEDNESDAY AND THURSDAY WILL BE WINDY AND
MUCH COOLER AS A LARGE UPPER LEVEL TROUGH SETTLES OVER THE
SOUTHWEST. HIGH PRESSURE WILL SLOWLY BUILD OVER THE WEEKEND AND
BRING WARMER WEATHER SUNDAY AND MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A LARGE UPPER LEVEL TROUGH WILL SETTLE OVER THE WESTERN STATES THIS
WEEK BRINGING WINDY...COLDER WEATHER AND A CHANCE AT A FEW SHOWERS
WEDNESDAY AND THURSDAY. TODAY WAS ACTUALLY QUITE WARM IN THE LOWER
DESERTS WITH HIGHS IN THE 90S. BUT THAT WILL ALL CHANGE AS A COLD
FRONT SWEEPS ACROSS THE REGION TONIGHT.

WINDS AHEAD OF THE COLD FRONT INCREASED RAPIDLY OVER THE MOUNTAINS
AND DESERTS THIS EVENING. THE MARINE LAYER HAS ALSO DEEPENED
SIGNIFICANTLY TO 4000 FEET AND FURTHER DEEPENING TO 5000 FEET BY
DAYBREAK MAY GENERATE SPOTTY LIGHT RAIN OR DRIZZLE. BUT THE MARINE
LAYER CLOUDS WILL DISSIPATE WEDNESDAY AS STRONG COLD AIR ADVECTION
BEHIND THE FRONT DISRUPTS THE INVERSION. TEMPERATURES WILL BE QUITE
A BIT LOWER TOO...ESPECIALLY IN THE LOWER DESERTS WHERE 10 TO 15
DEGREES OF COOLING IS LIKELY.

ON THURSDAY A SECOND SHORTWAVE PINWHEELING AROUND THE BASE OF THE
TROUGH MAY TRIGGER A FEW SHOWERS. BUT THESE FEATURES ARE TOO DRY AND
TRACK TOO FAR INSIDE FOR WIDESPREAD APPRECIABLE PRECIP. BEST CHANCES
FOR RAIN WILL BE ON THE COASTAL MOUNTAIN SLOPES DUE TO ADDED LIFT
FROM OROGRAPHICS.

IT WAS WINDY TODAY IN THE MOUNTAINS AND DESERTS...BUT IT WILL BE
WINDIER TOMORROW. A STRONG 120 KT 300 MB JET ON THE BACKSIDE OF A
DEEP COLD GULF OF ALASKA TROUGH WILL BEAR DOWN ON SOUTHERN
CALIFORNIA WEDNESDAY AND THURSDAY. WIND ADVISORIES AND HIGH WINDS
WARNINGS FOR THE MOUNTAINS AND DESERTS MAY NEED TO BE EXTENDED INTO
THURSDAY WITH THIS SLOW MOVING SYSTEM. COASTAL ZONES WILL ALSO BE
IMPACTED BY A PERIOD OF STRONG WEST WINDS THAT MAY REACH WIND ADV
CRITERIA. THE COASTAL WATERS WILL BE A CHAOTIC COMBINATION OS STRONG
WINDS...AND LONG AND SHORT PERIOD SWELLS.

THE TROUGH SLOWLY SAGS SOUTH THURSDAY NIGHT AND FRIDAY, BRINGING AN
END TO THE STRONG WINDS. IT WILL REMAIN A LITTLE COOLER THAN AVERAGE
FRIDAY AND SATURDAY, THEN WEAK HIGH PRESSURE BUILDS SUNDAY AND
MONDAY FOR MORE SUBSTANTIAL WARMING.

&&

.AVIATION...
280330Z...THE MARINE LAYER WILL DEEPEN TO OVER 5000 FEET TONIGHT AND
WEDNESDAY MORNING IN RESPONSE TO A SHORTWAVE TROUGH PASSING THROUGH
SOUTHERN CALIFORNIA. STRATUS ALONG THE COAST WILL CONTINUE TO PUSH
INLAND THIS EVENING AND BASES WILL LIFT TO ABOUT 2500 FEET. COASTAL
MOUNTAIN SLOPES WILL BECOME OBSCURED UP TO 6000 OR 7000 FEET. SOME
LIGHT SHOWERS ARE POSSIBLE OVERNIGHT AND WEDNESDAY MORNING. LITTLE
OR NO BREAK UP IS EXPECTED ON WEDNESDAY...BUT BASES WILL BE MOSTLY
ABOVE 3000 FEET BY MIDDAY.

ABOVE AND BEYOND THE MARINE LAYER...VFR CONDITIONS ARE EXPECTED WITH
VARIABLE CLOUDS AT OR ABOVE 12000 FEET THROUGH WEDNESDAY MORNING.

GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS TONIGHT
AND INCREASE WEDNESDAY. MOUNTAIN WAVES AND ROTORS WITH ASSOCIATED UP
AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR WILL DEVELOP WEDNESDAY
ACROSS THE EASTERN DESERT AREA NEAR KPSP...KTRM AND L08.

&&

.MARINE...
BRISK WEST WINDS TONIGHT WILL INCREASE WEDNESDAY OVER THE COASTAL
WATERS. THIS WILL COMBINE WITH MODERATE WEST NORTHWEST SWELLS THAT
WILL BRING HAZARDOUS SEAS MAINLY TO THE OUTER COASTAL WATERS. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT WEDNESDAY AFTERNOON THROUGH
FRIDAY EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT PDT WEDNESDAY
     NIGHT FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

     HIGH WIND WARNING FROM NOON WEDNESDAY TO MIDNIGHT PDT WEDNESDAY
     NIGHT FOR THE APPLE AND LUCERNE VALLEYS...SAN BERNARDINO
     COUNTY MOUNTAINS.

     WIND ADVISORY UNTIL NOON PDT WEDNESDAY FOR THE APPLE AND
     LUCERNE VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FOR INNER AND OUTER WATERS IN EFFECT FROM
     WEDNESDAY AFTERNOON THROUGH FRIDAY EVENING

&&

PUBLIC...MOEDE
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 27, 3:45 PM PDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 PM PDT TUE APR 27 2010

CAZ055-056-058-060-061-062-281200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
345 PM PDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

WIND ADVISORY FOR STRONG WINDS IN THE MOUNTAINS AND DESERTS. SEE
LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

WINDY IN ALL AREAS WEDNESDAY AND THURSDAY. A HIGH WIND WARNING IS IN
EFFECT WEDNESDAY FOR THE SAN BERNARDINO MOUNTAINS AND THE APPLE AND
LUCERNE VALLEYS. SEE LAXNPWSGX.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.